Alert archive / Indiana / Gale Watches in 2021
Gale Watch 8, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Oct 22, 2021, 9:48 PM EDT. It took effect at Oct 24, 2021, 7:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 9:48 PM EDT (01:48 UTC)
- In effect from
- Oct 24, 2021, 7:00 PM EDT
- Expired
- Oct 23, 2021, 3:11 PM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
782 WHUS73 KIWX 230148 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 948 PM EDT Fri Oct 22 2021 LMZ043-046-231000- /O.NEW.KIWX.GL.A.0008.211024T2300Z-211025T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 948 PM EDT Fri Oct 22 2021 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Northeast winds increasing to 15 to 25 knots with gusts up to 35 knot gales possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
3 follow-up statements
176 WHUS73 KIWX 230817 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 417 AM EDT Sat Oct 23 2021 LMZ043-046-231630- /O.CON.KIWX.GL.A.0008.211024T2300Z-211025T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EDT Sat Oct 23 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Northeast wind increasing to 15 to 25 knots with gusts up to 35 knot gales possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
921 WHUS73 KIWX 231448 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1048 AM EDT Sat Oct 23 2021 LMZ043-046-232300- /O.CON.KIWX.GL.A.0008.211024T2300Z-211025T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1048 AM EDT Sat Oct 23 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Northeast wind increasing to 15 to 25 knots with gusts up to 35 knot gales possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
761 WHUS73 KIWX 231911 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 311 PM EDT Sat Oct 23 2021 LMZ043-046-240315- /O.UPG.KIWX.GL.A.0008.211024T2300Z-211025T2100Z/ /O.NEW.KIWX.GL.W.0008.211024T2300Z-211026T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 311 PM EDT Sat Oct 23 2021 ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Oct 22, 7:35 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 22, 7:35 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 735 PM EDT Fri Oct 22 2021 .SYNOPSIS... Issued at 653 PM EDT Fri Oct 22 2021 Patchy drizzle and scattered light showers will end overnight. Otherwise, dry and cool conditions will prevail through Saturday before a low pressure system brings periods of rain Sunday into Monday. && .SHORT TERM...(Late This Afternoon through Saturday) Issued at 230 PM EDT Fri Oct 22 2021 Cool and mainly cloudy conditions will remain the story into tonight as the area remains in broad cyclonic wnw flow. Weak ascent associated with a low amplitude shortwave embedded in this flow does move through this afternoon and evening. Low chances for measurable light showers or drizzle with this wave will be favored south of US 30 near a weak low level boundary, and close to Lake MI where some lake enhancement is possible. Retreat of the low level thermal trough, and influx of drier air in wake of tonight's shortwave, may allow for low clouds to thin out from west to east on Saturday as high pressure briefly noses in from the nw. This should allow for a slightly milder day with highs in the mid-upper 50s in most locations, though there is some potential for clouds to linger longer than modeled. && .LONG TERM...(Saturday Night through Friday) Issued at 230 PM EDT Fri Oct 22 2021 The long term continues to look wet/active as several low pressure systems track through the region. The first system of east pacific origins develops over the Central Plains Sunday, slowly weakening east through central/northern IN/OH on Monday under lingering northern Great Lakes blocking. Rain should arrive from sw to ne late Saturday night into Sunday within the leading elevated warm front and moisture plume arcing newd into the southern Great Lakes. This baroclinic zone then lingers overhead into Sunday night with low pressure then tracking through on Monday with periods of rain, and perhaps a few thunderstorms. The heaviest rainfall is still favored for later Sunday and Sunday night, though where exactly the swath of 2" plus rain totals sets up is still uncertain at this forecast range. Areas that see these heavier totals could experience some minor river/lowland flooding into early next week. Remaining cool otherwise as ene flow likely locks in at the surface for much of the event. Ridging both aloft and the surface does look to briefly bring dry and warmer conditions on Tuesday behind this system. Periodic rain chances return mid-late week as the next system develops northeast into the Great Lakes region. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 651 PM EDT Fri Oct 22 2021 A diffuse and discombobulated pattern will persist overnight with patchy drizzle and scattered showers early as a low pressure area lingers near James Bay. Somewhat drier air will spread into the area for early Saturday and should help scattered out lower clouds. Mentioned a brief/TEMPO group early in the TAF for lingering lower clouds based on the latest obs and trends; otherwise, kept conditions VFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel/Skipper SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 22, 2:22 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 222 PM EDT Fri Oct 22 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231830- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 222 PM EDT Fri Oct 22 2021 /122 PM CDT Fri Oct 22 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread showers and a few embedded thunderstorms are expected Sunday through Monday. Areas of moderate to locally heavy rainfall are likely with many rivers expected to see at least some rises early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-231830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 222 PM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions may become hazardous for small craft late Sunday into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:29 PM EDT | Flood Watch | IWX | Allen, Cass, DeKalb, Elkhart, Fulton, Huntington and 11 more | 37 hr |
| Oct 23, 3:11 PM EDT | Gale Warning | IWX | 53 hr | |
| Oct 23, 2:41 PM EDT | Frost Advisory | IWX | Williams | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.